New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

new to the game
New Member


Date Joined Feb 2008
Total Posts : 8
   Posted 4/3/2008 6:28 AM (GMT -7)   
I've been on 40 mg of pred for 3 weeks and I am starting to get a moon face. I was just wonder what the normal taper was. How many mg and for how many days before you can taper again? How long does the whole process take?? Are there any side effects or warning signs I should look for.

princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2201
   Posted 4/3/2008 6:55 AM (GMT -7)   
I don't think there's any such thing as a "normal" taper. Your doctor will dose you according to the severity of your condition. The last time I was on pred, I was started at 40 mg. After a week, I reduced by 5mg and continued to do so each week until I was off of it. That's a relatively fast taper, but my flare was mild and I do alot of other things - dietary manipulations and supplements that reduce my need for meds.

I'd highly recommend you check out Coping With Prednisone: It May Work Miracles, but How Do You Handle the Side-Effects?

http://www.amazon.com/Coping-Prednisone-Miracles-Cortisone-Related-Medicines/dp/B0002Y6AEO/ref=pd_bbs_sr_1?ie=UTF8&s=books&qid=1207230870&sr=8-1
Diagnosed with ulcerative colitis spring 1999.
 
Maintenance dose sulfasalazine.
Probiotics, l-glutamine and fish oil caps. George's aloe vera juice. Oregano oil antibiotic, antiviral, antifungal.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 6:46 AM (GMT -7)
There are a total of 2,932,724 posts in 321,773 threads.
View Active Threads


Who's Online
This forum has 160466 registered members. Please welcome our newest member, JJO.
332 Guest(s), 10 Registered Member(s) are currently online.  Details
HealMe123, Gemlin, JJO, TinkerbellRM22, hrpufnstuf, kit49, Supportive Daughter, Lizzy62, straydog, Jack & Diane